Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 117, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 23, 2011, 5:44 PM CDT for Shawano County, Wisconsin. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2011, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 23, 2011, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shawano County, WI
The radar
The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:00 PM CDT | TSTM WND DMG | Gresham, WI | TREES DOWN IN THE RED SPRINGS TOWNSHIP |
| Aug 23, 6:24 PM CDT | HAIL 0.25 | Shawano, WI | |
| Aug 23, 6:48 PM CDT | FUNNEL CLOUD | Navarino, WI | FUNNEL CLOUD MOVING EAST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 5:19 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
436
WUUS53 KGRB 232244
SVRGRB
WIC115-232345-
/O.NEW.KGRB.SV.W.0117.110823T2244Z-110823T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
544 PM CDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHAWANO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 645 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES SOUTH OF NEOPIT TO 8 MILES SOUTH OF WITTENBERG...AND
MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHAWANO AROUND 605 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE SPLIT
ROCK...LYNDHURST...GRESHAM...RED RIVER...PELLA...LEOPOLIS...
CAROLINE...THORNTON...SHAWANO LAKE AND BELLE PLAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4461 8860 4468 8861 4469 8922 4492 8908
4489 8874 4486 8874 4485 8825 4480 8825
4459 8830 4459 8839
TIME...MOT...LOC 2245Z 287DEG 40KT 4486 8884 4470 8907
WIND...HAIL 60MPH <.75IN
$$
TDH4 follow-up statements
371
WWUS53 KGRB 232302
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT TUE AUG 23 2011
WIC115-232345-
/O.CON.KGRB.SV.W.0117.000000T0000Z-110823T2345Z/
SHAWANO WI-
602 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 645 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KESHENA TO 11 MILES NORTHWEST OF CLINTONVILLE...MOVING EAST AT
35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHAWANO AROUND 620 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE THORNTON...
PELLA...BELLE PLAINE...SHAWANO LAKE...CECIL...PULCIFER...BONDUEL...
NAVARINO...ADVANCE AND GREEN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4461 8860 4468 8860 4469 8906 4490 8885
4489 8874 4486 8874 4485 8825 4480 8825
4459 8830
TIME...MOT...LOC 2302Z 275DEG 28KT 4487 8867 4471 8889
WIND...HAIL 60MPH <.75IN
$$
TDH703
WWUS53 KGRB 232316
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
616 PM CDT TUE AUG 23 2011
WIC115-232345-
/O.CON.KGRB.SV.W.0117.000000T0000Z-110823T2345Z/
SHAWANO WI-
616 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 645 PM CDT...
AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KESHENA TO 7 MILES NORTHWEST OF
CLINTONVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SHAWANO AROUND 620 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SHAWANO
LAKE...BELLE PLAINE...CECIL...PULCIFER...BONDUEL...ADVANCE...GREEN
VALLEY...ZACHOW...NAVARINO AND ANGELICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4461 8860 4468 8860 4469 8906 4490 8885
4489 8874 4486 8874 4485 8825 4480 8825
4459 8830
TIME...MOT...LOC 2315Z 275DEG 28KT 4485 8854 4468 8881
WIND...HAIL 60MPH 1.00IN
$$
TDH536
WWUS53 KGRB 232330
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT TUE AUG 23 2011
WIC115-232345-
/O.CON.KGRB.SV.W.0117.000000T0000Z-110823T2345Z/
SHAWANO WI-
630 PM CDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 645 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GILLETT TO 5
MILES NORTHEAST OF CLINTONVILLE...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SHAWANO
COUNTY...INCLUDING THE FOLLOWING LOCATIONS PULCIFER...BONDUEL...
ADVANCE...GREEN VALLEY...ZACHOW AND NAVARINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4461 8860 4468 8860 4469 8906 4490 8885
4489 8874 4486 8874 4485 8825 4480 8825
4459 8830
TIME...MOT...LOC 2329Z 275DEG 28KT 4484 8839 4467 8866
WIND...HAIL 60MPH 1.00IN
$$
TDH686
WWUS53 KGRB 232347
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT TUE AUG 23 2011
WIC115-232356-
/O.EXP.KGRB.SV.W.0117.000000T0000Z-110823T2345Z/
SHAWANO WI-
647 PM CDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER STORMS CONTINUE TO TRACK OVER THE AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4461 8860 4468 8860 4469 8906 4490 8885
4489 8874 4486 8874 4485 8825 4480 8825
4459 8830
TIME...MOT...LOC 2330Z 275DEG 28KT 4484 8838 4467 8865
$$
TDHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:05 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 3:05 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT TUE AUG 23 2011 .SHORT TERM...TONIGHT AND WEDNESDAY. CONVECTION IS THE MAIN CONCERN DURING THE SHORT TERM. CONVECTION THAT MOVED INTO WISCONSIN OVERNIGHT DIED OFF DURING THE LATE MORNING/EARLY AFTERNOON AS IT MADE ITS WAY ACROSS THE STATE. CIRRUS DEBRIS FROM THE MCS INHIBITED CONVECTION AS DID A LOWER CLOUD DECK THAT SPREAD ACROSS MUCH OF THE FORECAST AREA. THUNDERSTORMS DID DEVELOP IN AN AREA OF CLEARING ACROSS NORTHWEST WISCONSIN/EASTERN MINNESOTA. LOCAL MESOANALYSIS GRAPHIC INDICATED HIGH...BUT DECREASING...CIN VALUES IN THE CENTRAL PART OF THE STATE WITH LITTLE TO NO CIN ACROSS THE NORTH AND EAST. BUT MOST UNSTABLE CAPE IN THOSE AREAS WAS GENERALLY BETWEEN 500 AND 1000J/KG. WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL CYCLONE OVER THE DULUTH AREA AT 19Z AND SURFACE ANALYSIS INDICATED A TROUGH IN THE EASTERN PLAINS. AS THESE FEATURES MOVE EAST LATE THIS AFTERNOON AND THIS EVENING...WOULD EXPECT CONVECTIVE DEVELOPMENT TO CONTINUE IN WISCONSIN. A COLD FRONT OVER THE SOUTHERN CANADIAN/NORTHERN US PLAINS WAS FORECAST TO MOVE ACROSS MOST OF THE STATE BY 12Z WEDNESDAY. THERE SHOULD BE ENOUGH OF A GRADIENT AND HIGH ENOUGH DEW POINTS TO KEEP TEMPERATURES FROM DROPPING A LOT OVERNIGHT. USED A MIX OF GUIDANCE AND THE PREVIOUS FORECAST TO COME UP WITH FORECAST HIGHS ON WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...MAIN FCST CONCERNS ARE PCPN TRENDS AND TEMPS. NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FCST...AS MODELS CONTINUE TO SHOW GOOD CONSISTENCY WITH THE NEXT FEW SYSTEMS THAT WILL AFFECT C/NE WI. SOME MINOR TIMING ISSUES MAY BE DEVELOPING FOR LATE IN THE WEEKEND/EARLY NEXT WEEK...POSSIBLY DUE TO THE AFFECTS OF HURRICAN IRENE RIDING UP THE EAST COAST. HAVE INCREASED CLOUD COVER A BIT ON WEDNESDAY NIGHT...AS MODELS SHOW A S/W TROF BRUSHING THROUGH NE WI. WILL MAINTAIN A DRY FCST THOUGH...DUE TO FAIRLY STG DOWNSLOPING NW WINDS IN NE/EC WI. HIGH PRESSURE WILL BRING DRY CONDITIONS ON THU/THU NGT. A WEAK COLD FRONT IS PROGGED TO MOVE THROUGH GRB CWA LATE FRIDAY AFTERNOON AND FRIDAY NIGHT. HAVE MAINTAINED SMALL POPS WITH THIS FEATURE. USED A BLEND OF BETTER PERFORMING GUIDANCE SETS AND THE PREVIOUS FCST FOR MAX/MIN TEMPS. THE WARMEST DAY WILL BE ON FRIDAY...WHEN TEMPS WILL LIKELY WARM INTO THE LOWER TO MIDDLE 80S AHEAD OF THE COLD FRONT. CANADIAN HIGH PRESSURE WILL BRING DRY CONDITIONS AND SEASONAL TEMPERATURES NEXT WEEKEND. AN UPPER LEVEL TROF AND ASSOCIATED SFC LOW AND COLD FRONTAL PASSAGE WILL AFFECT THE REGION DURING THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD. THE ECMWF WAS SLOWER THAN THE GFS/GEFS...PERHAPS A TREND ASSOCIATED WITH IRENE MOVG UP THE EAST COAST. WILL NOT MAKE ANY MAJOR ADJUSTMENTS TO THE PCPN TRENDS FOR SUN NGT/MONDAY RIGHT NOW...AS HPC MANUAL PROGS HAVE THE FRONT THROUGH WI BY MONDAY MORNING. WILL NEED TO WATCH TRENDS OVER THE NEXT FEW DAYS...TO SEE IF ANY OTHER MODELS SLOW DOWN THE PROGRESSION OF THIS SYSTEM. COOLER TEMPS WILL ACCOMPANY THE UPPER TROF AND COLD FRONTAL PASSAGE. && .AVIATION...MVFR CIGS ACROSS MUCH OF THE AREA THIS AFTERNOON WILL PRESIST INTO THE EVENING. THUNDERSTORMS WERE STARTING TO MOVE INTO NORTH CENTRAL AND CENTRAL WISCONSIN. EXPECT THUNDERSTORMS TO BE MAINLY DURING THE EVENING...PUSHING OUT OF ALL BUT THE LAKESHORE COUNTIES BY 06Z. PATCHY MVFR VSBYS IN FOG ARE LIKELY TO DEVELOP AFTER 06Z WITH ISOLATED IFR VSBYS. MAY BE SOME LLWS LATE TONIGHT. WINDS SHOULD INCREASE QUITE A BIT DURING THE MORNING ON WEDNESDAY...REMAINING STRONG THROUGHOUT THE DAY...BUT WOULD EXPECT VFR VSBYS...ONCE FOG BURNS OFF...AND VFR CIGS. && .FIRE WEATHER...DEEP MIXING ON WEDNESDAY BEHIND THE FRONT IS EXPECTED TO LEAD TO STRONG AND GUSTY WEST WINDS AND CAUSE RH VALUES TO FALL INTO THE 20S AS DRY AIR MOVES INTO REGION. TEMPERATURES ARE EXPECTED TO BE IN THE 80S. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KIECKBUSCH
Hazardous weather outlook, Aug 23, 3:13 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CDT TUE AUG 23 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 313 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...TORRENTIAL RAINFALL AND LARGE HAIL. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT INTO MONDAY...BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-242015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 313 PM CDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THESE STORMS COULD CONTAIN STRONG WINDS...TORRENTIAL RAINFALL AND HAIL. IN ADDITION...STRONG SOUTH WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT NEAR DEATHS DOOR WEDNESDAY NIGHT INTO THURSDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...AND AGAIN SUNDAY NIGHT INTO MONDAY...BUT WIDESPREAD SEVERE WEATHER APPEARS UNLIKELY. MG/TSK
In the hours before
Special weather statement, Aug 23, 2:00 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT TUE AUG 23 2011 WIZ018-030-232030- LINCOLN-MARATHON- 200 PM CDT TUE AUG 23 2011 ...STRONG THUNDERSTORMS HEADED TOWARD LINCOLN AND MARATHON COUNTIES... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING EAST AT 45 MPH THROUGH RUSK AND NORTHERN CHIPPEWA COUNTIES. HAIL...WIND GUSTS TO 40 TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS AS THEY MOVE INTO NORTH CENTRAL WISCONSIN. * THUNDERSTORMS WILL BE NEAR... TRIPOLI BY 255 PM CDT... ABBOTSFORD BY 310 PM CDT... TOMAHAWK AND MERRILL BY 315 PM CDT... WAUSAU BY 330 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KIECKBUSCH
Special weather statement, Aug 23, 3:39 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 339 PM CDT TUE AUG 23 2011 WIZ005-010-011-018-019-030-035-036-232200- FOREST-LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-VILAS-WOOD- 339 PM CDT TUE AUG 23 2011 ...STORMS ON THE INCREASE THIS AFTERNOON... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PHILLIPS TO 15 MILES NORTH OF EAU CLAIRE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...WINDS TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THIS LINE OF THUNDERSTORMS WILL BE NEAR... MERRILL...ABBOTSFORD AND ATHENS BY 450 PM CDT... IN ADDITION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN DURING THE REMAINDER OF THE AFTERNOON HOURS AND LINGER INTO THIS EVENING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Special weather statement, Aug 23, 4:44 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 444 PM CDT TUE AUG 23 2011 WIZ030-035-232230- MARATHON-WOOD- 444 PM CDT TUE AUG 23 2011 ...DANGEROUS THUNDERSTORM HEADED TOWARD MARSHFIELD... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVING THROUGH CLARK COUNTY. THE STORM WAS 45 MILES NORTHWEST OF WISCONSIN RAPIDS...MOVING SOUTHEAST AT 45 MPH. IF THE STORM MAINTAINS IT/S INTENSITY...DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE IN FAR SOUTHWEST MARATHON COUNTY AND WOOD COUNTY. * THE THUNDERSTORM WILL BE NEAR... SPENCER BY 505 PM CDT... MARSHFIELD BY 515 PM CDT... PITTSVILLE BY 530 PM CDT... BE PREPARED TO MOVE TO SEEK SHELTER QUICKLY IF A WARNING IS ISSUED FOR THIS AREA. SKOWRONSKI
Special weather statement, Aug 23, 5:01 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 501 PM CDT TUE AUG 23 2011 WIZ019-020-031-232315- LANGLADE-MENOMINEE-SHAWANO- 501 PM CDT TUE AUG 23 2011 ...STRONG THUNDERSTORMS APPROACHING THE AREA... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ANTIGO TO WAUSAU...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GUSTS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ANTIGO BY 515 PM CDT... WITTENBERG BY 525 PM CDT... NEOPIT BY 535 PM CDT... WHITE LAKE BY 540 PM CDT... KESHENA BY 550 PM CDT... SHAWANO BY 600 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TDH
Local storm report, Aug 23, 5:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
544 PM CDT TUE AUG 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 8 W MERRILL 45.18N 89.84W
08/23/2011 LINCOLN WI TRAINED SPOTTER
POWER OUT IN CORNING TOWNSHIP
0538 PM FUNNEL CLOUD 4 SW MARSHFIELD 44.62N 90.22W
08/23/2011 WOOD WI TRAINED SPOTTER
FUNNEL LOCATED NEAR CNTY ROAD B AND BB
&&
GENEBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:26 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 64 min |
| Aug 23, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 32 min |
| Aug 23, 5:20 PM CDT | Tornado Warning | GRB | Wood | 25 min |
| Aug 23, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 50 min |
| Aug 23, 6:56 PM CDT | Tornado Warning | GRB | Outagamie, Shawano | 19 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.